Hail, Carroll
- When
- April 2, 11:03 PM CST
- Where
- Carroll County, 0.28 mi NNE of Beaver
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 36.474, -93.769
Severe thunderstorms developed during the evening of the 2nd near a stationary frontal boundary that extended across northeastern Oklahoma and southeastern Kansas. A very unstable air mass over the region coupled with strong vertical wind shear resulted in some supercell thunderstorm structures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed during the evening of the 2nd near a stationary frontal boundary that extended across northeastern Oklahoma and southeastern Kansas. A very unstable air mass over the region coupled with strong vertical wind shear resulted in some supercell thunderstorm structures. The storms moved east-southeast across northwestern Arkansas during the late evening, producing hail up to quarter size and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 2, 10:36 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1136 PM CDT THU APR 2 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR CONDITIONS WILL PREVAIL INITIALLY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND FRIDAY MORNING WITH GUSTY NORTH WINDS AND MVFR CEILINGS FOLLOWING IN ITS WAKE. CEILINGS WILL IMPROVE FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON WITH VFR CONDITIONS RETURNING TO ALL SITES BY 00Z. && .PREV DISCUSSION... /ISSUED 945 PM CDT THU APR 2 2015/ DISCUSSION... SEVERE STORMS HAVE REMAINED CONFINED TO NORTH OF HIGHWAY 412 THIS EVENING AND THIS IS LIKELY TO CONTINUE TO BE THE CASE OVER THE NEXT FEW HOURS. HAVE ADJUSTED POPS AND TEMPERATURES OVERNIGHT TO BETTER FIT THE CURRENT AND EXPECTED CONDITIONS. MAIN PUSH OF COLD AIR WILL NOT ARRIVE IN NORTHEAST OKLAHOMA UNTIL VERY LATE TONIGHT SO TEMPERATURES WILL REMAIN MILD UNTIL THEN AND WILL THEN FALL QUICKLY THROUGH ABOUT 14Z. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT THU APR 2 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT THU APR 2 2015 ...SIGNIFICANT SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. HEAVY RAIN. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SIGNIFICANT SEVERE WEATHER POTENTIAL EXISTS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE THIS AFTERNOON...CONTINUING INTO THE NIGHTTIME HOURS. GIANT HAIL TO AROUND BASEBALLS...DAMAGING WINDS TO 80 MPH AND ISOLATED TORNADOES...SOME STRONG...ARE ALL POSSIBLE. THE MAIN ZONE OF CONCERN STRETCHES FROM HIGHWAY 75 EASTWARD AND FROM HIGHWAY 412 NORTHWARD. STORMS ARE EXPECTED TO FIRE BEGINNING IN THE 6 TO 7 PM TIME FRAME ACROSS NORTHEAST OKLAHOMA AND SPREAD EAST TOWARD NORTHWEST ARKANSAS INTO THE EVENING HOURS. ADDITIONALLY...THERE IS SOME POTENTIAL FOR STORMS TO TRAIN OVER THE SAME AREAS...THOUGH THIS THREAT WILL LIKELY REMAIN LOCALIZED. NEVERTHELESS...AN AXIS OF HEAVY RAIN IS POSSIBLE FROM FAR NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS AND THIS WILL BRING THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM LATE EVENING INTO THE EARLY MORNING HOURS ON FRIDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY AHEAD OF COLD FRONT SWEEPING THROUGH THE REGION. GUSTY NORTH WINDS WILL FOLLOW THE FRONT ALONG WITH NOTICEABLY COOLER TEMPERATURES. THUNDERSTORM CHANCES RETURN OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK ALONG WITH GUSTY SOUTHERLY WINDS. A STRONGER STORM SYSTEM WILL BEGIN TO INFLUENCE THE REGION BY THE MIDDLE PART OF NEXT WEEK AND CONTINUE THE THUNDERSTORM POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL ADAIR 36.44N 95.27W
04/02/2015 E1.75 INCH MAYES OK BROADCAST MEDIA
&&
CASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT THU APR 2 2015
OKZ063-030315-
DELAWARE OK-
941 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ZENA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE AND HONEY
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3638 9460 3641 9500 3658 9501 3660 9500
3663 9462
TIME...MOT...LOC 0241Z 269DEG 27KT 3651 9491
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 3 WSW AFTON 36.68N 95.01W
04/02/2015 CRAIG OK TRAINED SPOTTER
2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
AEJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU APR 2 2015
ARZ001-030400-
BENTON AR-
1034 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN BENTON
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HIWASSE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL TOP...
BENTONVILLE...SULPHUR SPRINGS...GRAVETTE...PEA RIDGE...GATEWAY...
LARUE...AVOCA...HIWASSE...BELLA VISTA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9392 3638 9449 3650 9448 3651 9392
TIME...MOT...LOC 0334Z 272DEG 30KT 3647 9437PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 N VINITA 36.71N 95.15W
04/02/2015 E1.75 INCH CRAIG OK EMERGENCY MNGR
GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
RADAR.
&&
AEJPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL COPAN 36.90N 95.93W
04/02/2015 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
0852 PM HAIL 6 W ADAIR 36.44N 95.38W
04/02/2015 E1.50 INCH MAYES OK TRAINED SPOTTER
0854 PM HAIL 6 W ADAIR 36.44N 95.38W
04/02/2015 E1.00 INCH MAYES OK AMATEUR RADIO
QUARTER SIZE HAIL AT I-44 AND STATE HWY 28.
0858 PM HAIL ADAIR 36.44N 95.27W
04/02/2015 E1.75 INCH MAYES OK BROADCAST MEDIA
0929 PM HAIL MIAMI 36.87N 94.88W
04/02/2015 E1.00 INCH OTTAWA OK EMERGENCY MNGR
WEST SIDE OF TOWN.
0948 PM HAIL 1 SSW PYRAMID CORNERS 36.79N 95.15W
04/02/2015 E1.00 INCH CRAIG OK TRAINED SPOTTER
0950 PM HAIL 5 N VINITA 36.71N 95.15W
04/02/2015 E1.75 INCH CRAIG OK EMERGENCY MNGR
GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
RADAR.
1005 PM TSTM WND DMG 3 WSW AFTON 36.68N 95.01W
04/02/2015 CRAIG OK TRAINED SPOTTER
2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
AEJThe Springfield radar (KSGF), 91 km away, was scanning. The volume nearest the first event began at 05:04 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down trees.
Strong thunderstorm wind snapped several trees. A tree was blown down onto a house.
Strong thunderstorm wind damaged a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571797, 571798, 571799, 571800.